MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEAL/BRONCHIAL DIFFERENTIAL VENTILATION TUBE

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEAL/BRONCHIAL DIFFERENTIAL VENTILATION TUBE
Model Number 198-32L
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use, the cuff was found damaged and leaking.No patient injury.No additional information is available for this complaint.
 
Additional Manufacturer Narrative
Other, other text: one device was received and visual inspection found damage to the cuff.The most probable root cause is related to damage that occurred during insertion, either from instrumentation or patient teeth.The device was leaking due to the damage, and in its condition would not pass through manufacturing processing.Additionally, according to the instructions for use (b)(6) rev.100: warnings, section 4.1.Both the tracheal and bronchial cuff inflation systems should be tested for function and leaks before intubation.Cuff leaks that are detected immediately following tube placement are usually due to cuff nicks from teeth or instrumentation during intubation.True cuff leaks may require reintubation and placement of a new endobronchial tube.A review of the dhr did not find any deviations or issues noted during manufacture- all required inspections were completed prior to release.

Brand Name
PORTEX
Common Device Name
TRACHEAL/BRONCHIAL DIFFERENTIAL VENTILATION TUBE
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
david halverson
6000 nathan lane north
7-15-26 fukushima,
minneapolis, MN 55442
MDR Report Key12512368
Report Number3012307300-2021-09522
Device Sequence Number17151715
Product Code CBI
UDI-Device Identifier15019315058608
UDI-Public15019315058608
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K953483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number198-32L
Device Lot Number4042247
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown